Can chemotherapy cause arthritis?

Chemotherapy, steroid medications, or hormonal therapy may cause thinning of the bones, called osteoporosis, or joint pain. Immunotherapy may cause problems in the joints or muscles. These are known as rheumatologic issues. People who are not physically active may have a higher risk of these conditions.

Is arthritis a side effect of chemotherapy?

Pain in the joints, also called arthralgia, is a possible side effect of cancer and its treatment. Joint pain can occur in the hands, feet, knees, hips, shoulders, lower back, spine, and other joint areas.

Can chemo cause inflammatory arthritis?

But what these patients, and perhaps even their doctors, didn’t know until recently is that cancer medications may cause RA, too. There’s been a long-known link between cancer and RA. Typically, the risk has been presented that RA patients face an elevated risk for cancer, but not the other way around.

What helps with joint pain from chemo?

If your bone pain is due to a specific breast cancer treatment, you may be able to switch to a different chemotherapy or hormonal therapy that may ease your pain. Medicines, such as naproxen and ibuprofen, are available to help manage bone and joint pain.

IT IS INTERESTING:  Is osteoporosis hard to diagnose?

Does chemo cause joint and muscle pain?

Myalgias are often a result of: Medications – certain chemotherapy medications can cause myalgias and joint pain (arthralgias), which usually resolve when the medication is removed. These may include biologic therapies (such as interferon or aldesleukin), or growth factors (such as filgrastim).

Does chemotherapy cause bone pain?

Chemotherapy, steroid medications, or hormonal therapy may cause thinning of the bones, called osteoporosis, or joint pain.

Why do my legs ache after chemotherapy?

Some chemotherapy drugs can damage the nerves that send signals between the central nervous system and the arms and legs. This is called peripheral neuropathy. Symptoms include tingling (“pins and needles”), numbness or pain in your hands and feet, and muscle weakness in your legs.

Why does Taxol cause joint pain?

People having paclitaxel may have pain, numbness or tingling in their hands and feet. This is due to the effect of paclitaxel on the nerves and is known as peripheral neuropathy.

What is the reason for joint pain?

The most common causes of chronic pain in joints are: Osteoarthritis, a common type of arthritis, happens over time when the cartilage, the protective cushion in between the bones, wears away. The joints become painful and stiff. Osteoarthritis develops slowly and usually occurs during middle age.

Does Claritin help bone pain from chemo?

Although Claritin (loratadine) has a minimal effect on pain it is well tolerated, inexpensive and easily administered so may be considered to help reduce bone pain in Neulasta patients.

How long does it take for your immune system to get back to normal after chemotherapy?

Treatment can last for anywhere from 3 to 6 months. During that time, you would be considered to be immunocompromised — not as able to fight infection. After finishing chemotherapy treatment, it can take anywhere from about 21 to 28 days for your immune system to recover.

IT IS INTERESTING:  What muscles affect plantar fasciitis?

How long does muscle weakness last after chemo?

This sense of tiredness can persist from 6 months to 2 years following remission, providing insight into the debilitating, and sometimes long-term side effects of cancer and its treatment (120, 132, 149).

What is chemo belly?

Bloating can also be caused by slowed movement of food through the G.I. (gastrointestinal tract or digestive tract) tract due to gastric surgery, chemotherapy (also called chemo belly), radiation therapy or medications. Whatever the cause, the discomfort is universally not welcome. It’s a Catch 22.

Do the side effects of chemo get worse with each treatment?

The effects of chemo are cumulative. They get worse with each cycle. My doctors warned me: Each infusion will get harder. Each cycle, expect to feel weaker.

Your podiatrist